Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 186, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2007, 6:52 PM MDT for El Paso County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 6:52 PM MDT (00:52 UTC)
- Expired
- Jul 12, 2007, 7:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 130052 SVRPUB COC041-130145- /O.NEW.KPUB.SV.W.0186.070713T0052Z-070713T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 652 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 745 PM MDT... * AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 4 MILES WEST OF RAMAH...OR 31 MILES WEST OF LIMON...AND WAS MOVING TOWARD THE SOUTH AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... ELLICOTT. YODER. SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS. LAT...LON 3912 10407 3912 10446 3852 10449 3852 10406 $$
3 follow-up statements
000 WWUS55 KPUB 130102 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 701 PM MDT THU JUL 12 2007 COC041-130145- /O.CON.KPUB.SV.W.0186.000000T0000Z-070713T0145Z/ EL PASO CO- 701 PM MDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EASTERN EL PASO COUNTY... AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THE STRONG NORTHERLY WINDS EXTENDED FROM ABOUT 9 MILES SOUTH OF HIGHWAY 94 AND WAS MOVING SOUTH AT 50 MPH. WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY BEHIND THE LEADING EDGE OF THE STRONG WINDS. LOCATIONS IMPACTED INCLUDE... RUSH. ELLICOTT. YODER. TRUCKTON. LAT...LON 3912 10407 3912 10446 3852 10449 3852 10406 $$
000 WWUS55 KPUB 130120 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 718 PM MDT THU JUL 12 2007 COC041-130145- /O.CON.KPUB.SV.W.0186.000000T0000Z-070713T0145Z/ EL PASO CO- 718 PM MDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EASTERN EL PASO COUNTY... AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. RADAR INDICATES WIND SPEEDS OF 60 MPH OR GREATER OVER THE EASTERN HALF OF EL PASO COUNTY. LOCATIONS IMPACTED INCLUDE... YODER. RUSH. ELLICOTT. CALHAN. LAT...LON 3912 10407 3912 10446 3852 10449 3852 10406 $$
000 WWUS55 KPUB 130137 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 737 PM MDT THU JUL 12 2007 COC041-130147- /O.EXP.KPUB.SV.W.0186.000000T0000Z-070713T0145Z/ EL PASO CO- 737 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EL PASO COUNTY EXPIRES AT 745 PM MDT... LAT...LON 3912 10407 3912 10446 3852 10449 3852 10406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:11 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 12, 2:11 PM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT THU JUL 12 2007 .SHORT TERM... (TONIGHT AND FRI) ...ACTIVE WEATHER PATTERN CONTINUES FOR THE NEXT 36 HOURS... CURRENTLY...SURFACE FLOW IS VERY NON-DESCRIPT...SO MAKING IT TOUGH TO FOCUS ON LOW LEVEL FORCING OF THUNDERSTORMS. PLENTY OF LOW LEVEL FUEL WITH SURFACE DEW POINTS IN THE 50S TO MIDDLE 60S ACROSS THE SERN CO...AND ALMOST AROUND 50F IN THE SAN LUIS VALLEY. TOUGH TO SEE ANY FEATURE IN THE WATER VAPOR IMAGERY. HOWEVER...THE RUC MODEL UPPER AIR ANALYSES SHOWS A CYCLONIC SHEAR AXIS EXTENDED FROM NRN UT INTO CNTRL CO. SURFACE BASED CAPES ARE 1K-2.5K J/KG ACROSS THE LOWER ELEVATIONS WITH LIFTED INDICES AROUND 1C IN THE MOUNTAINS TO -6C IN EXTREME SERN CO. CONVECTIVE INHIBITION SPREADS ACROSS MUCH OF SERN CO AND NIL/WEAKER OVER THE MOUNTAINS. EARLY THIS AFTN...THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS FORMED OVER TELLER AND EL PASO COUNTIES. VERTICAL WIND SHEAR IS WEAK AT BEST...SO STORM TYPE WOULD BE PULSE WITH ADDITIONAL ACTIVITY FORMING ON OUTFLOW BOUNDARIES. VERY JUICY ALOFT WITH H7-H5 SPECIFIC HUMIDITY VALUES OF 6-7 G/KG. LAPS FREEZING LEVEL CONTINUES TO BE 14K-15K FT. LATE THIS AFTN AND TONIGHT...CHALLENGING FORECAST. GIVEN THE LACK OF UPPER LEVEL SUPPORT AND ANY LOW LEVEL BOUNDARY TO FOCUS ORGANIZED CONVECTIVE PRECIPITATION...PULSE THUNDERSTORMS WILL BE LIKELY THE REST OF THIS AFTN THROUGH TONIGHT. LOTS OF FUEL AND INSTABILITY SITTING AROUND WAITING TO BE RELEASED. WILL LIKELY SEE PULSE THUNDERSTORMS GENERATE AND RE-GENERATE ADDITIONAL THUNDERSTORMS... WHICH IS DIFFICULT TO PINDOWN. THEY LITERALLY COULD BE ALL OVER THE PLACE. PLAN TO CONTINUE THE /NUMEROUS/ POP CATEGORY FOR THUNDERSTORMS ACROSS OUR SERN CO MOUNTAINS AND ADJACENT I-25 CORRIDOR. GIVEN THE INSTABILITY... RELATIVELY WEAK STEERING CURRENTS H7-H5 < 10KTS...AND H7-H5 SPECIFIC HUMIDITY VALUES OF 6-7 G/KG... THUNDERSTORM TRAINING/MERGING WILL BE PROLIFIC HEAVY RAIN PRODUCERS...PROBABLY 1-2.5 INCHES PER HOUR IN SOME VERY LOCALIZED SPOTS. THE SEVERE THUNDERSTORM THREAT APPEARS TO BE LIMITED...BUT COULD NOT RULE OUT SOME PENNY-QUARTER SIZE HAIL AND WIND GUSTS AROUND 50-60 MPH IF STORMS TRANSFORM INTO BOW ECHOES. THE SCT-NMRS THUNDERSTORMS WILL PROBABLY EVOLVE INTO A NOCTURNAL MESOSCALE CONVECTIVE SYSTEM TO OUR SE AND HEAD INTO THE SRN PLAINS AFTER MIDNIGHT. MUCH OF THE CONVECTIVE PRECIPITATION SHOULD DIE OUT AFTER SUNSET. FRI...PERSISTENCE IS PROBABLY A GOOD TOOL. THUNDERSTORMS FORMING OVER THE MOUNTAINS LATE MORNING/EARLY AFTERNOON AND DRIFTING S AND E THROUGH THE DAY. MAINLY LOOKING FOR PULSE THUNDERSTORMS AGAIN. THE VERTICAL WIND SHEAR MIGHT BE A LITTLE BETTER...BUT STILL WEAK AT BEST. MODERATE-HEAVY RAIN STILL A POSSIBILITY ALONG WITH SMALL HAIL AND LOCALLY GUSTY WINDS. METZE .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) FRIDAY NIGHT THROUGH SATURDAY...CONVECTION IS EXPECTED TO DIMINISH QUICKLY SOON AFTER SUNSET FRI NIGHT...BUT REAL QUESTION IS WHAT SATURDAY WILL BRING. BOTH NAM AND GFS INDICATE A NORTHERLY SURGE DROPPING DOWN THE E PLAINS SAT MORN AS THE STATE RESIDES ON THE NE SIDE OF THE UPPER RIDGE FOR ONE MORE DAY. NAM BREAKS OUT WIDESPREAD LIGHT PCPN WITH THE NORTHERLY SURGE BY MIDDAY...WHILE GFS IS A LOT DRIER AND DOES NOT START ISOLATED CONVECTION UNTIL THE EVENING. GIVEN PAST PERFORMANCE THROUGH THE LAST WEEK...REALITY WILL MOST LIKELY BE A BLEND OF THE TWO AND SEE NO REASON TO STRAY FAR FROM PERSISTENCE. PLENTY OF LLVL MOISTURE AVAILABLE...SO DAYTIME HEATING SHOULD SUPPLY THE TRIGGER FOR CONVECTION. IT DOES NOT LOOK AS FAVORABLE AS FRI...SO WENT WITH ISOLATED POPS ALL AREAS AND ENDED AT MIDNIGHT. SUNDAY THROUGH THURSDAY...GFS AND ECMWF MODELS BOTH INDICATE THAT THE TROUGH OF LOW PRESSURE ATTEMPTS TO DROP DOWN THE WEST COAST FOR THE BEGINNING OF THE WORK WEEK...AS THE RIDGE MOVES INTO THE CENTRAL PART OF THE US. THIS WOULD PROVIDE FOR WARMER AND DRIER CONDITIONS FOR THE E PLAINS AND E SLOPES OF THE SOUTHERN FRONT RANGE...WHILE AT THE SAME TIME ADVECTING MORE MOISTURE UP ACROSS THE 4 CORNERS FOR THE WESTERN PORTIONS OF THE CWA. GRIDS CURRENTLY FORECAST ISOLATED POPS ALL AREAS...WHILE FOCUSING ON THE HIGHER TERRAIN...AND FEEL THAT THIS IS REASONABLE DUE TO THE QUESTIONABLE TIMING OF UPPER DISTURBANCES. MAX TEMPS EACH DAY SHOULD BE IN THE MID 90S FOR THE PLAINS...70S AND 80S FOR THE HIGHER TERRAIN. AS MENTIONED EARLIER...FIRE WX CONCERNS WILL HAVE TO BE MONITORED SINCE SOME OF THE FIRE ZONES ARE ALREADY REACHING CRITICAL FUEL LEVELS. MOORE && .AVIATION... SCT-NMRS THUNDERSTORMS MAY BE AROUND AIRPORTS THROUGH 06Z/12. ANY THUNDERSTORM WILL HAVE ERRATIC WINDS...SMALL HAIL...AND MVFR/VFR CEILINGS. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/27
Hazardous weather outlook, Jul 12, 6:51 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT THU JUL 12 2007 COZ058>089-093>099-131300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER THE PLAINS. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG THE EAST FACING SLOPES OF THE SOUTHERN FRONT RANGE...THE IMMEDIATE PLAINS ADJACENT TO THE MOUNTAINS AND ALONG THE COLORADO AND NEW MEXICO BORDER. THE PRIMARY THREAT FROM STORMS TODAY WILL BE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE OVER THE FAR SOUTHEAST CORNER OF THE PLAINS. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINS WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS TODAY. LOCAL ACCUMULATION OF 1 TO 2 INCHES WILL BE POSSIBLE...ESPECIALLY ALONG THE COLORADO AND NEW MEXICO BORDER. THIS HEAVY RAIN WILL HAVE THE POTENTIAL TO CAUSE HIGH WATER IN STREAMS AND ARROYOS...AND PONDING OF WATER ON ROADWAYS. IF THIS HEAVY RAIN SHOULD OCCUR OVER ONE OF THE MANY BURN SCARS ACROSS THE REGION...THEN FLASH FLOODING WILL BE POSSIBLE. OVER THE SOUTHWEST AND CENTRAL MOUNTAINS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN...WIND GUSTS TO 40 MPH AND HAIL TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS EACH AFTERNOON MOVING OVER THE LOWER ELEVATIONS IN THE EVENING. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS WILL VARY WIDELY FROM ONE DAY TO THE NEXT. IT IS RECOMMENDED THAT WEATHER FORECASTS CONTINUE TO BE MONITORED CLOSELY ON A DAILY BASIS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM THIS AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:10 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.